Functional John and Löwner Conditions for Pairs of Log-Concave Functions

Ivanov, Grigory and Naszódi, Márton (2023) Functional John and Löwner Conditions for Pairs of Log-Concave Functions. INTERNATIONAL MATHEMATICS RESEARCH NOTICES, 2023 (23). pp. 20613-20669. ISSN 1073-7928

Available under License Creative Commons Attribution.

Download (633kB) | Preview


John’s fundamental theorem characterizing the largest volume ellipsoid contained in a convex body K in Rd has seen several generalizations and extensions. One direction, initiated by V. Milman is to replace ellipsoids by positions (affine images) of another body L. Another, more recent direction is to consider logarithmically concave functions on Rd instead of convex bodies: we designate some special, radially symmetric log-concave function g as the analogue of the Euclidean ball, and want to find its largest integral position under the constraint that it is pointwise below some given log-concave function f . We follow both directions simultaneously: we consider the functional question, and allow essentially any meaningful function to play the role of g above. Our general theorems jointly extend known results in both directions. The dual problem in the setting of convex bodies asks for the smallest volume ellipsoid, called L¨owner’s ellipsoid, containing K. We consider the analogous problem for functions: we characterize the solutions of the optimization problem of finding a smallest integral position of some log-concave function g under the constraint that it is pointwise above f . It turns out that in the functional setting, the relationship between the John and the L¨owner problems is more intricate than it is in the setting of convex bodies.

Item Type: Article
Subjects: Q Science / természettudomány > QA Mathematics / matematika
Depositing User: MTMT SWORD
Date Deposited: 05 Apr 2024 10:15
Last Modified: 05 Apr 2024 10:15

Actions (login required)

Edit Item Edit Item